MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil left filaments behind, was pushed to the vessel and secured by few other coils.The target lesion was located in the non tortuous and non calcified left ovarian vein.A 15mm x 20cm interlock coil was selected for treatment.During deployment of the coil, a filament was seen under fluoroscopy trailing behind the pusher wire and then the 5f non boston scientific catheter.When the catheter was pulled back, it was noted that the coil was unraveled and left behind a filament.The physician was able to retrieve the pusher wire but no coil was attached.Consequently, the catheter was flushed but the filament was still stuck to the catheter.The physician then used a 0.035 non boston scientific hydrophilic wire to try to dislodge the coil from the catheter.The coil was in place and pushed to the vessel.The physician decided not to remove the coil since the filament did not extend beyond the ovarian vein into the renal vein.Then, a few other interlock coils were placed proximal to the filament to secure it to the ovarian vein and prevent migration.No further patient complications were reported and the patient was okay post procedure.
 
Additional Manufacturer Narrative
The complaint device was not returned by the customer; nevertheless, physician has provided pictures of the device.The picture attached is an x-ray, it can be observed that the coil was unraveled and stretched within patient body.
 
Event or Problem Description

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11788463
Report Number2134265-2021-05134
Device Sequence Number3949072
Product Code KRD
UDI-Device Identifier08714729793120
UDI-Public08714729793120
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0025343254
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;